Georgia, 2013Damaging Wind in Georgia, June 7, 2013
June 7, 2013 · NWS CHS · 1 event in 1 county or zone
A shortwave trough provided a forcing mechanism for thunderstorms to develop over a moist and warm atmosphere in southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave trough provided a forcing mechanism for thunderstorms to develop over a moist and warm atmosphere in southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 7, 5:56 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 7, 5:56 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT FRI JUN 7 2013
.SYNOPSIS...
POST TROPICAL STORM ANDREA WILL CONTINUE TO MOVE FARTHER NORTH OF
THE AREA TONIGHT. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE
REGION THROUGH EARLY NEXT WEEK WHILE A TROUGH PERSISTS INLAND.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
INCREASED POPS ACROSS INTERIOR SOUTHEAST GEORGIA TO 50 PERCENT FOR
THE NEXT HRS. KJGX RADAR SHOWS A NUMBER OF CONVECTIVE OUTFLOWS
THAT WILL COLLIDE AND POTENTIALLY FOCUS SHOWER/TSTM ACTIVITY
ROUGHLY WITHIN THE METTER-MILLEN-ALLENDALE-HAMPTON CORRIDOR
THROUGH SUNSET. ADDITIONAL ACTIVITY MAY DEVELOP AFTER SUNSET AS
SHORTWAVE ENERGY APPROACHES. ITS UNCLEAR BASED ON THE VARIOUS HIGH
RESOLUTION SHORT RANGE MODELS EXACTLY HOW MUCH COVERAGE WILL OCCUR
AFTER SUNSET AND BOUNDARY COOLING INITIATES. MAINTAINED 30-40
PERCENT MOST AREAS THROUGH MID-EVENING...DIMINISHING TO SLIGHT
CHANCE AFTER MIDNIGHT. AN ISOLATED STRONG TSTM IS CERTAINLY
POSSIBLE BUT SEVERE TSTMS APPEAR UNLIKELY ATTM.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY AND SATURDAY NIGHT...HIGH PRESSURE AT THE SURFACE AND
ALOFT WILL BUILD INTO THE REGION FROM THE WESTERN ATLANTIC. IT
APPEARS THAT THE DEEP LAYERED MOISTURE WILL BE SOMEWHAT LACKING
WITH PRECIPITABLE WATER VALUES DOWN BELOW 1.5 INCHES. WHILE LOW
LEVEL MOISTURE WILL BE SUFFICIENT TO PRODUCE A FAIRLY EXTENSIVE
CUMULUS FIELD AHEAD OF THE SEA BREEZE IN THE AFTERNOON/EARLY
EVENING...THE LIMITED MOISTURE SHOULD KEEP ANY CONVECTION ISOLATED
IN COVERAGE INLAND FROM THE COAST. LATER SATURDAY
NIGHT...CONVECTION IS EXPECTED TO DEVELOP OVER THE ADJACENT
COASTAL WATERS AND A FEW SHOWERS AND THUNDERSTORMS COULD WORK
THEIR WAY ONSHORE AND IMPACT COASTAL AREAS GIVEN THE FAVORABLE
TRAJECTORIES. TEMPERATURES SHOULD REACH HIGHS IN THE UPPER 80S TO
AROUND 90 INLAND FROM THE IMMEDIATE COAST DURING THE DAY WITH LOWS
AROUND 70 OR IN THE LOWER 70S SATURDAY NIGHT.
SUNDAY AND MONDAY...DEEP LAYERED RIDGING WILL PREVAIL OVER THE
WESTERN ATLANTIC...WHILE A TROUGH DIGS INTO THE UPPER MISSISSIPPI
VALLEY SUNDAY THEN EAST OF THE MISSISSIPPI VALLEY MONDAY. THE
SOUTHERLY RETURN FLOW ALONG THE WESTERN PERIPHERY OF THE RIDGE WILL
ALLOW DEEP MOISTURE TO ADVECT INTO THE REGION...WITH PRECIPITABLE
WATER VALUES SURGING TO NEAR 2.0 INCHES. DAYTIME HEATING WILL CAUSE
SCATTERED CONVECTION TO INITIATE BY LATE MORNING AND CONTINUE INTO
THE EVENING HOURS BOTH DAYS. WEAK STORM MOTIONS COMBINED WITH THE
ABUNDANT MOISTURE COULD RESULT IN HEAVY RAINFALL CAPABLE OF
PRODUCING LOCALIZED FLOODING. THE FOCUS OF THE CONVECTION WILL ONCE
AGAIN SHIFT TO OVER THE ADJACENT COASTAL WATERS LATE SUNDAY
NIGHT...BUT SOME COULD MOVE ONSHORE AND AFFECT COASTAL AREAS. HIGHS
WILL BE IN THE UPPER 80S TO AROUND 90 WITH LOWS IN THE UPPER 60S TO
LOWER 70S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS REMAIN IN AGREEMENT THAT MID LEVEL TROUGHING WILL PERSIST
THROUGH TUESDAY...BEFORE A SURFACE COLD FRONT SHIFTS THROUGH THE
FORECAST AREA LATE TUESDAY INTO WEDNESDAY. CHANCES OF
SHOWERS/THUNDERSTORMS WILL BE POSSIBLE UNTIL THE COLD FRONT PASSES.
A WARMING TREND IS THEN EXPECTED FOR THE SECOND HALF OF THE
WEEK...AS STRONG RIDGING DEVELOPS TO THE WEST AND GRADUALLY
EXPANDS OVER THE DEEP SOUTH. TEMPS WILL PEAK IN THE LOW 90S AWAY
FROM THE COAST...WITH POSSIBLY MID 90S BY THE WEEKEND. TYPICAL
SUMMERTIME CONVECTION IS ANTICIPATED LATE WEEK GIVEN THE AMOUNT OF
SURFACE HEATING EACH DAY...ESPECIALLY ALONG AN INLAND MOVING
SEABREEZE.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
VFR. WATCHING TSTMS MOVING IN FROM THE SW OUT OF S-CNTRL GA. ATTM
IT APPEARS THIS ACTIVITY WILL REMAIN JUST TO WEST OF THE KCHS-KSAV
CORRIDORS...BUT TRENDS WILL BE MONITORED. ATTM WILL LEAVE ALL
MENTION OF TSTMS OUT OF THE 00Z TERMINAL FORECASTS.
EXTENDED AVIATION...LOW CHANCES OF MORNING STRATUS/FOG AND
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK.
&&
.MARINE...
TONIGHT...CONDITIONS CONTINUE TO IMPROVE ACROSS THE LOCAL MARINE
AREA. CANCELLED THE SMALL CRAFT ADVISORY FOR THE GEORGIA OFFSHORE
WATERS. FLAGS WERE MAINTAINED FOR THE CHARLESTON COUNTY COASTAL
WATERS FOR A FEW MORE HOURS.
SATURDAY THROUGH TUESDAY...ANDREA WILL CONTINUE TO TRACK TO THE
NORTHEAST AND AWAY FROM THE REGION THIS WEEKEND...LEADING TO
IMPROVING WIND/SEA CONDITIONS OVER ALL WATERS WHILE ATLANTIC HIGH
PRESSURE BUILDS OVER THE REGION. EXPECT WINDS/SEAS TO REMAIN WELL
BELOW SMALL CRAFT ADVISORY CONDITIONS THROUGH THE MIDDLE OF THE WEEK
AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST LATE TUESDAY.
IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT OR BELOW 15
KT...HIGHEST NEAR SEABREEZE CIRCULATIONS...WITH SEAS NO HIGHER THAN
5 FT...HIGHEST OVER OUTER GEORGIA WATERS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR AMZ350.
&&
ST
Hazardous weather outlook, Jun 7, 5:55 PM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT FRI JUN 7 2013
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
082300-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
655 PM EDT FRI JUN 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL LATE THIS WEEKEND INTO EARLY NEXT
WEEK. LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ117-119-139-141-SCZ048>051-082300-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
655 PM EDT FRI JUN 7 2013
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL LATE THIS WEEKEND INTO EARLY NEXT
WEEK. LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-082300-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
655 PM EDT FRI JUN 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 7, 5:59 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT FRI JUN 7 2013
GAZ087-072330-
JENKINS-
659 PM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 730 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM THRIFT TO 13 MILES
SOUTHWEST OF THRIFT...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ROGERS...HERNDON...EMMALANE...THRIFT...LINCOLN STATE PARK...MILLEN...
JENKINS COUNTY HOSPITAL...FOUR POINTS...FOUR POINTS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3285 8213 3287 8178 3269 8186 3266 8187
3263 8189 3261 8200 3266 8209 3282 8215
TIME...MOT...LOC 2259Z 262DEG 22KT 3274 8207 3261 8222Thunderstorm Wind, Jenkins
- When
- June 7, 8:15 PM EST to 8:16 PM EST
- Where
- Jenkins County, 3.22 mi WSW of Scarboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.700, -81.920
The Jenkins County 911 call center reported a large tree down on a power line on East Old Savannah Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Alabama, June 7, 20131 death · $111,000 · 75 kt wind · 17 events
- Tropical Storm in South Carolina, June 7, 20131 death · 1 event
- Heat in California, June 7 to 9, 201315 injured · 4 events
- Flooding and Strong Wind in Massachusetts, June 7 to 8, 2013$85,000 · 10 events
- Hail and Damaging Winds in Texas, June 7, 2013$55,000 · 1.25 in hail · 7 events
- Flooding in Rhode Island, June 7, 2013$35,000 · 7 events
- Flash Flooding and Damaging Winds in Georgia, June 7, 2013$23,000 · 55 kt wind · 7 events
- Flash Flooding and Damaging Winds in North Carolina, June 7, 201350 kt wind · 19 events
- Excessive Heat in Arizona, June 7 to 9, 201311 events
- Flash Flooding and Flood in New York, June 7 to 8, 201311 events
- Flash Flooding in Virginia, June 7, 20139 events
- Flash Flooding and Flooding in New Jersey, June 7 to 10, 20139 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460959.